Connect with others who understand.

sign up log in
Resources
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
Resources
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Withdrawal From Clobazam

Withdrawal From Clobazam

As part of my little medicine cocktail I'm on 20 mg am ,20 mg am of clobazam ( Onfi ,Frisium) I'm still awaiting contact from my new neuro.I decided to reduce the night time dosage to 1 tablet .I know it's a benzodiazapine & strong Anybody had problems weaning themselves of this ? I don't intend to reduce it any more TIA

posted September 13, 2021
A MyEpilepsyTeam Member

@A MyEpilepsyTeam Member The fact that Americans and some of the wealthier European nations have access to medications long before some of the other nations of the world is something we don't even think about until a friend like you reminds us. In some cases, this means that you don't get it until some of the flaws (side effects) have been worked out of some of the medications, but more often than not it means that you have to wait for the potential anticonvulsant that is going to be the one that aids you to reach a long-time seizure free state.

Thanks for reminding us about this fact! it is definitely a reality check of life in the wealthier nations of the world which also happen to be home base for the majority of the pharmaceutical companies. And it is more profitable for them to send them out first in our nations because they own most of the major politicians and thus get assistance over some of the obstacles towards turning what they spent in researching to produce the new product quickly into the profitable and then high profit phase for them.

posted September 15, 2021
A MyEpilepsyTeam Member

My latest neurologist (on my first visit with him and thus when he agreed to take over as my neurologist), he took me off of clonazepam and replaced it with small dosage (breakfast and bedtime) of clobazam.

As to weaning yourself off of medications, I know that dealing with neurologists can be frustrating and it is extremely hard to get in touch with them, but I recommend that you at least try to work with your GP to have an MD in the effort to get you off of a medication because it is very easy to make things a lot worse if you weaning process reduces the medication too fast.

I have experienced the effects of missing a dosage of clonazepam, but not clobazam yet. And I know the results of a very rapid reduction of Tegretol after the pharmacist's error in 2003 followed by the effects of the very rapid return from zero to 1600 MG per day of Tegretol. And I do not recommend this to anyone. You will not be going to this extreme a reduction while weaning yourself off of clobazam, but it is a very powerful medication, thus an error in your self-weaning process can definitely result in your going off to the hospital or worse. Please get your GP in on the effort to get wean you off of it!

As with too many of us (I wonder why), I have many issues with trusting too many people in the medical profession (MDs, RNs, or even research doctors who are not being controlled by number crunchers for pharmaceuticals and their puppet politicians to make the company leadership richer) and this definitely includes my previous neurologists. However, I do trust my GP and am trusting, so far, my neurologist (because he has a senior neurologist verifying his recommendations, and they both work for one of the best hospitals in New England and very high up the chain of hospitals in the USA).

Please have an MD helping you out weaning off of the medication! I don't want to hear about any more family members or friends (or anyone else for that matter) needing to go off to the ER in a hospital.

posted September 14, 2021
A MyEpilepsyTeam Member

Be very careful! Do not do this by yourself without a doc!!!! You could end up in an emergency room. I used to be on this and it it is physically addictive so hard to come off if. Call you doc back or get a new one!

posted September 13, 2021
A MyEpilepsyTeam Member

Thanks @A MyEpilepsyTeam Member. Definitely a lot of overlap of symptoms. Even though it has side effects, I'm going to stay on them until they stop working. I'm only on 5 mg, so I guess i have some wiggle room to go up if I need to.

posted September 25, 2021
A MyEpilepsyTeam Member

@A MyEpilepsyTeam Member I think you need to read these comments about Onfi. Sounds similar to what you are going through

posted September 15, 2021

Related content

View all
Has Anyone Ever Taken Onfi?
A MyEpilepsyTeam Member asked a question 💭
Clobazam( Onfi/ Frisium) Withdrawal
A MyEpilepsyTeam Member asked a question 💭
Is Anyone On Clobazam As I've Being Put On It Yet To Try
A MyEpilepsyTeam Member asked a question 💭
Already a Member? Log in